Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Dental Anesthesia

Can Novocaine/Lidocain/Whatever Cause Vertigo

05/09/2011

Question:

I had two crowns a week ago and it took eight injections in my jaw to numb everything. One injection caused some pain in my right ear. Now about a week later I am being treated for a severe case of vertigo. Just wondering if there could be a connection.

Answer:

Ear pain can occur with dental local anesthetic injection, usually for the lower teeth. Adverse effects of local anesthesia almost always occurs immediately following injection or after the anesthetic wears off. If there was a one week interval between vertigo and anesthetic injection, it is extremely unlikely to be related. There are also many and varied causes of vertigo, and a definitive diagnosis would help.

I hope this is of value. Good luck.

For more information:

Go to the Dental Anesthesia health topic, where you can:

Response by:

Steven I Ganzberg, SB, DMD, MS Steven I Ganzberg, SB, DMD, MS
Formerly, Clinical Professor of Dentistry
College of Dentistry
The Ohio State University